Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 5, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jan 3, 2000, 9:56 AM CST for Faulkner County, Van Buren County, Arkansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2000, 9:56 AM CST (15:56 UTC)
- Expired
- Jan 3, 2000, 10:30 AM CST
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Faulkner County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 60 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 9:57 AM CST | Hail 0.75 | Southside, AR | |
| Jan 3, 10:38 AM CST | Hail 0.88 | Conway, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 4:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 031556 TORLIT ARC045-141-031630- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 956 AM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS NORTHWESTERN FAULKNER COUNTY IN CENTRAL ARKANSAS * UNTIL 1030 AM CST * AT 955 AM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 16 MILES NORTH OF CONWAY OR 4 MILES SOUTHWEST OF DAMASCUS... MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... DAMASCUS AROUND 1000 AM CST... SOUTHSIDE AROUND 1000 AM CST... BEE BRANCH AROUND 1000 AM CST... MORGANTON AROUND 1005 AM CST... A DOPPLER RADAR DETECTED TORNADO MEANS THAT THERE IS STRONG ROTATION WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT. ..BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS. 49/28
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jan 3, 2:30 AM CST, 7 hours 26 minutes earlier.
Area forecast discussion, Jan 3, 2:30 AM CST, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 AM CST MON JAN 3 2000 MAJOR CONTRAST ACROSS STATE WITH VARIOUS MODES OF PCPN INCLUDED IN UPCOMING FORECAST. SEVERE THREAT WILL BE ACROSS CENTRAL AND SOUTHERN ARKANSAS THIS MORNING AS DRY SLOT MOVES ACROSS AREA AND TEMPS RISE INTO THE 70S OVER MUCH OF AREA. VERY UNSTABLE AMS COULD RESULT WITH POSSIBLE SQUALL LINE DEVELOPING. THEN LATE TONIGHT AFTER MIDNIGHT STRONG COLD ADVECTION WILL BRING MOISTURE AND A CHANCE OF LIGHT SNOW OVER NORTHERN ARKANSAS. LITTLE ACCUMULATION EXPECTED AS OF NOW BECAUSE THERE WAS NO COLD AIR IN PLACE AND THE MOISTURE IS NOT OVERRUNING MOISTURE FROM THE GULF BUT MOISTURE COMING FROM THE NORTH. MOS TEMPS ARE TOO COOL TODAY CENTRAL AND SOUTH. WITH IT 70 DEGREES AT 2 AM IN EL DORADO...TEMPS IN SOUTHERN AR SHOULD EASILY REACY THE MID 70S THIS AFTERNOON WITH CLOSE TO 80 IN SOME SPOTS. AS STATED EARLIER...THIS WILL MAKE SEVERE WEATHER A DISTINCT POSSIBILITY IN PARTS OF THE STATE. (16) PRELIMINARY CCF: LIT 72/40/44/26 60/20/10/0 HOT 70/40/45/25 60/20/10/0 PBF 75/42/47/28 60/10/10/0 HRO 58/26/30/23 70/30/10/0 .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:27 PM CST | Severe Thunderstorm Warning | LZK | Cleburne | 33 min |
| Jan 3, 4:53 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan | 47 min |
| Jan 3, 5:11 AM CST | Severe Thunderstorm Warning | LZK | Pope, Scott, Yell | 49 min |
| Jan 3, 5:17 AM CST | Severe Thunderstorm Warning | LZK | Newton | 48 min |
| Jan 3, 5:40 AM CST | Severe Thunderstorm Warning | LZK | Conway, Searcy, Van Buren | 65 min |
| Jan 3, 5:49 AM CST | Tornado Warning | LZK | Newton, Searcy | 46 min |
| Jan 3, 6:06 AM CST | Severe Thunderstorm Warning | LZK | Scott | 49 min |
| Jan 3, 6:08 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion, Stone | 62 min |
| Jan 3, 6:27 AM CST | Tornado Warning | LZK | Scott | 48 min |
| Jan 3, 6:31 AM CST | Severe Thunderstorm Warning | LZK | Fulton | 49 min |
| Jan 3, 6:35 AM CST | Severe Thunderstorm Warning | LZK | Polk | 65 min |
| Jan 3, 6:39 AM CST | Severe Thunderstorm Warning | LZK | Izard | 46 min |
| Jan 3, 6:42 AM CST | Severe Thunderstorm Warning | LZK | Logan | 48 min |
| Jan 3, 6:54 AM CST | Severe Thunderstorm Warning | LZK | Independence, Sharp | 51 min |
| Jan 3, 7:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan | 49 min |
| Jan 3, 7:16 AM CST | Severe Thunderstorm Warning | LZK | Scott | 49 min |
| Jan 3, 7:30 AM CST | Tornado Warning | LZK | Independence | 50 min |
| Jan 3, 8:04 AM CST | Severe Thunderstorm Warning | LZK | Yell | 51 min |
| Jan 3, 9:28 AM CST | Severe Thunderstorm Warning | LZK | Conway | 52 min |
| Jan 3, 9:45 AM CST | Tornado Warning | LZK | Conway | 35 min |
| Jan 3, 10:06 AM CST | Tornado Warning | LZK | Cleburne | 49 min |
| Jan 3, 10:21 AM CST | Tornado Warning | LZK | Stone | 34 min |
| Jan 3, 10:50 AM CST | Severe Thunderstorm Warning | LZK | Pulaski | 35 min |
| Jan 3, 11:03 AM CST | Severe Thunderstorm Warning | LZK | Faulkner | 32 min |
| Jan 3, 11:55 AM CST | Severe Thunderstorm Warning | LZK | Independence | 20 min |
| Jan 3, 12:02 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 33 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.